| Catalog Number |
5950007 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Code |
Hernia (2240)
| Date of Event |
11/09/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2016) is considered to be a best estimate.This emdr represents the ventralex st mesh (device 4).Additional supplemental emdrs and an emdr were submitted to represent the perfix plug (device 1), composix kugel mesh (device 2) and ventralex st mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Per information provided: (b)(6) 2010 - patient was diagnosed with umbilical hernia thereby underwent open repair with the implant of perfix plug (device 1).Per op notes, "incision to the umbilicus, a large perfix plug (device 1) was placed into the defect using prolene sutures." (b)(6) 2010 - patient was diagnosed with recurrent umbilical hernia thereby underwent open repair with the removal of mesh (device 1) and implant of composix kugel mesh (device 2).Per op notes, "the previously placed mesh (device 1) was palpable.It was dissected free, extracted and discarded.A small composix kugel mesh (device 2) was placed into the subfascial position with prolene sutures." (b)(6) 2013 - patient as diagnosed with recurrent umbilical hernia thereby underwent laparoscopic repair with the removal of mesh (device 2).Per op notes, "the previously placed mesh (device 2) was removed.Then a synthetic mesh was placed to the abdomen." (b)(6) 2016 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent open repair with the implant of two ventralex st meshes (device 3 and device 4).Per op notes, "attention to the right mid abdomen, a mediumventralex st mesh (device 3) was placed into the defect using prolene sutures.Then attention to the left lower quadrant , a small ventralex st mesh (device 4) was placed using prolene sutures." (b)(6) 2018 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent repair with the implant of ventrio st mesh (device 5).(notes: no op notes were provided).